I have had severe depression after stopping anxiety drug therapy. I still struggle with anxiety but it seems all hopless. Is this temporary? It's been 8 months since my xanax stopped and I feel not only anxious but depressed. Can you help?
You need to return to your doctor, it sounds like you still need the medication and/or an antidepressant. Often when we stop taking a medication we discover that we still need it. This is common, so talk to your doctor about it. Also, if you haven't tried therapy, this is a good route to go to find out exactly what is causing your anxiety/depression. If we never deal with the root cause, then all we are doing is masking the symptoms with medication. There is normally a cause, something traumatic that's happened which we've never truly dealt with or just tried to forget, and it hits us later as anxiety and/or depression. Good luck and take care.
Quitting benzos can be hard. Many believe they interfere with the body's ability to learn to handle stress, so when you stop taking them it can take awhile for the body to readjust. This usually depends on how long you were on the med, whether you were truly ready to come off it, how much you were taking, and just the darned unpredictability of these meds. Everyone seems to have their own personal experience coming off them -- for some it's a breeze, for some a nightmare. Did you slowly taper off, or quit abruptly? Also, benzos can cause depression in some people, and withdrawal can give some people problems they never had in the first place. The above post is correct as well -- if you never dealt with the underlying problem while you were on the med, you probably weren't ready to come off it, or to come off it without doing something else. Therapy now may be all you need to get back. As to whether it's temporary or not, since nobody knows the answer to such questions, just assume it is. Much better that way, and most often true.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.